MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012454-12
Medical Device Problem Codes Entrapment of Device (1212); Failure to Fold (1255); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
The nmpa report number is (b)(4).It was reported that the procedure was to treat the right coronary artery (rca) with 90% stenosis.After angioplasty, the 4.5x12 mm nc trek balloon dilatation catheter (bdc) could not re-fold and had resistance with the guiding catheter during removal.Multiple instruments were used to ultimately remove the balloon with the guiding catheter.The procedure was prolonged but there was no harm to the patient.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed reports it was stated that no additional devices were used to help remove the balloon.The balloon was removed as a unit with the guiding catheter.No additional information was provided.
 
Additional Manufacturer Narrative
B1: adverse event was removed.B2: required intervention was removed.B5: describe event or problem: revised h1: type of reportable event updated from serious injury to malfunction.H6: health effect - impact code 4641 was removed h6: medical device problem code 1212 was removed.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported complaints could not be determined.Possible factors that may contribute to a non-uniform balloon refold (failure to fold) include, but not limited to, large balloon profile, deflation technique and multiple inflations.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use, states: with 4.5 mm and 5.0 mm balloon dilatation catheters, some increased resistance may be noted upon insertion or withdrawal into or out of the guiding catheter.Choosing a larger guiding catheter size may minimize this.In this case, it is possible that the combination of the larger profile of the nc trek balloons, and the reported failure to fold balloon contributed to the resistance met with the guiding catheter, resulting in the difficulty removing the balloon dilatation catheter (bdc); however, a conclusive cause cannot be determined since the device was not returned for analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23811730
Report Number2024168-2025-12052
Device Sequence Number7686360
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public(01)08717648152108(17)280531(10)50624G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012454-12
Device Catalogue Number1012454-12
Device Lot Number50624G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer12/18/2025
01/13/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/06/2026
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown